Wisconsin, 2007

Dense Fog in Wisconsin, June 2 to 3, 2007

June 2 to 3, 2007 · NWS MKX · 2 events in 2 counties and zones

Dense fog developed overnight on June 2nd and lowered visibilities to 1/8 to 1/4 mile. A few early-morning airplane flights were delayed at the Sheboygan County airport.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Dense fog developed overnight on June 2nd and lowered visibilities to 1/8 to 1/4 mile. A few early-morning airplane flights were delayed at the Sheboygan County airport. A light southeast wind off Lake Michigan, mostly clear skies, and left-over evaporated moisture from rain during the daytime on June 2nd set the stage for dense fog.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 2, 2:06 PM CST, 6 hours 54 minutes earlier.

Area forecast discussion, Jun 2, 2:06 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT SAT JUN 2 2007

.DISCUSSION...FORECAST FOCUS ON EFFECTS OF APPROACHING UPPER LOW
FOR THE BALANCE OF WEEKEND...AND STORM SYSTEM LATE NEXT WEEK.

.SHORT TERM...BREAK IN CONVECTION OVER MOST OF CWA IN EARLY
PORTIONS OF FORECAST TONIGHT AS DAYTIME ACTIVITY OVER EASTERN
WISCONSIN PUSHES OVER LAKE MICHIGAN. FOCUS TURNS TO CONVECTION
OVER IOWA/MINNESOTA/WESTERN WISCONSIN ASSOCIATED WITH UPPER LOW
OVER MINNESOTA EXPECTED FOR CWA LATER THIS EVENING. CONVECTION IN
UNSTABLE AIRMASS WEST OF CWA WILL BE AIDED BY JETLET SWINGING
AROUND SOUTHEAST QUAD OF UPPER LOW UNDER FAVOR DIFFLUENT AREA
ALOFT. CONVECTION EXPECTED TO MAINTAIN ITSELF AS UPPER LOW NEARS
WISCONSIN. NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH TRACK OF
THIS LOW TO NEAR LACROSSE BY 12Z SUNDAY...AND OVER CENTRAL LAKE
MICHIGAN BY 12Z MONDAY. THIS SLOW BUT PROGRESSIVE MOVEMENT OF THE
LOW ALONG WITH PROGS SLOW INTENSIFICATION OF SYSTEM WILL LEAD TO A
REPEAT PERFORMANCE OF FAIRLY WIDESPREAD CONVECTION INCREASING
DURING HEAT OF THE DAY IN MOIST UNSTABLE AIRMASS SUNDAY. HIGH RAIN
CHANCES LINGER INTO MONDAY AS CWA REMAINS UNDER INFLUENCE OF
CYCLONIC CIRCULATION. PRECIPITABLE WATER VALUES REMAIN OVER 1 INCH
THROUGH SUNDAY NIGHT. WITH RECENT RAINFALL AND LIKELIHOOD OF
LOCALLY MODERATE TO HEAVY RAINFALL WITH STRONGER STORMS DUE TO
SLUGGISH MOVEMENT OF LOW...LOCALIZED FLOODING MAY OCCUR. ALSO
CONCERNED ABOUT COLD AIR ALOFT FOR POSSIBLE COLD AIR FUNNEL
FORMATION BUT WITH 500 MILLIBAR TEMPERATURES ONLY PROGGED TO DROP
TO -16C BELIEVE THREAT IS VERY MINIMAL, LEANED TOWARD 3 HOURLY
TEMPERATURES THROUGH MONDAY DUE TO PRESENCE OF CLOUDS AND MOIST
AIRMASS.

.LONG TERM...FOR FOURTH DAY IN A ROW GFS/ECMWF/DGEX AND NOW
CANADIAN PROGS STILL POINTING TO STRONG STORM SYSTEM FOR REGION
THURSDAY. HAVE KEPT HIGH RAIN CHANCES FOR THIS PERIOD AND
MENTIONED POTENTIAL FOR SEVERE WEATHER IN HWO.

&&

.AVIATION...INITIAL AREA OF SHOWERS AND THUNDERSTORMS SHOULD MOVE
EASTWARD OVER LK MICHIGAN BY EARLY EVENING...WITH VARIABLE VFR TO
MVFR CIGS. NEXT SHORTWAVE TROUGH OVER IA THIS AFTERNOON EXPECTED TO
ROTATE EWD TOWARDS WI LATE THIS EVENING BRINGING ANOTHER ROUND OF OF
SCATTERED SHOWERS AND THUNDERSTORMS. UPPER LOW TO MOVE DIRECTLY OVER
CNTRL/SRN WI SUNDAY...PRODUCING ANOTHER CHANCE OF SCATTERED
INSTABILITY SHOWERS/THUNDERSTORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/03
Hazardous weather outlook, Jun 2, 5:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT SAT JUN 2 2007

WIZ046-047-051-052-056>060-062>072-031015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
600 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY AS AN UPPER LOW CROSSES WISCONSIN.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.  AT THIS TIME THE WEATHER PATTERN LOOKS FAVORABLE
FOR SOME SEVERE STORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ643>646-665-031015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
600 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

DAVIS
WWW.WEATHER.GOV/MKX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 dense fog. Local standard time, as filed.

Dense Fog, Sheboygan

When
June 2, 9:00 PM CST to June 3, 6:00 AM CST
Where
Sheboygan forecast zone
Reported by
ASOS
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Dense Fog, Ozaukee

When
June 2, 9:00 PM CST to June 3, 6:00 AM CST
Where
Ozaukee forecast zone
Reported by
ASOS
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43660, 43661.